MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 125, LEFT, 10 MM, 21.5 CM

ZIMMER SWITZERLAND MANUFACTURING GMBH CMN FEMORAL NAIL, CCD 125, LEFT, 10 MM, 21.5 CM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision surgery due to implant fracture and iterative fracture of the proximal femur.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: product was implanted on unknown dated and revised on (b)(6) 2019 due to nail fracture and iterative fracture of the proximal femur.Plate osteosynthesis of the femur was performed.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.No additional information has been received despite multiple follow-up requests.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.There was a documentation correction due to wrong document revision referenced (ncr#: 500068567).No ncr with a potential correlation to the reported event was found.Conclusion: product was implanted on unknown dated and revised on (b)(6) 2019 due to nail fracture and iterative fracture of the proximal femur.Plate osteosynthesis of the femur was performed.Based on the investigation the reported event cannot be confirmed.Neither x-rays, operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore the condition of the component is unknown.It remains unknown how long the nail was implanted and whether a bone fusion has occurred.Moreover, it cannot be determined whether the iterative fracture of the proximal femur has occurred prior or after fracture of the nail.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
CMN FEMORAL NAIL, CCD 125, LEFT, 10 MM, 21.5 CM
Common Device Name
CMN FEMORAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9534944
Report Number0009613350-2019-00821
Device Sequence Number19421479
Product Code HSB
UDI-Device Identifier00889024298873
UDI-Public00889024298873
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2493-211-10
Device Lot Number2972844
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;